I tried a few different contraceptives until finding the patch and I love it! It’s so much better for me than taking a pill everyday and there’s the freedom to be able to stop using it when I like which I wouldn’t have with the injection or implant - which was important to me because of previous bad experiences with hormonal contraceptives! I love the patch and it’s done for me exactly what I’d hoped it would.
I’ve been using the patch for 3 months now and I love it! The first month and a half was a bit rocky. I did have quite severe mood swings, however myself and my partner recognised this was caused by the patch and we knew at some point it would level out. Which it did! I also noticed that my periods have become regular and accurate. The day after I take the patch of for the rest week, I start my period and it usually lasts for 4 days. I do get painful cramps on the first day of my period, but again this quickly stops. The whole process of using the patch is super easy and simple, I don’t have to worry about remembering to take a pill everyday. I have a weekly alarm set in my phone to remind me to change it or take it off during the 4th week. It has worked perfectly for me. And no babies. Wahoo!
I got on the patch (Xulane for US) 6 years ago as a last ditch effort before getting accutane for my horrible acne. The patch cleared up my acne incredibly, within months. I didn't have any rapid weight gain, but 6 years later I look back on my body pre-patch and can tell I'm heavier and it is a lot more difficult to lose weight while on it. I want to come off of it though because I had never had a migraine in my life, and have had about 7 while on the patch that have visual aura preceding them, so I will be coming off because they're contraindicated with hormonal birth control. Overall, better skin, no babies, difficulty losing weight, possible slight decrease in sex drive, and horrible migraines.
Evra patch was the first contraception I used when I become sexually active. I've used it for 2 years previously and didn't have any side effects or think it has caused any mood changes. Then I took a break for 1.5 years and started using the patch again. This time, I started to have breakthrough bleeding on the 3rd week of my cycle for 5 days before my periods. I have stopped using it and experienced a sudden change in my mood. I have realized that the patch was making me very anxious and depressed, a week after getting off the patch my mind became clear even though nothing has changed in my personal life. Looking back on the first two years I've been on it now I realise that the patch had an effect on my mental health. Writing this so that people are aware of the side effects that it might cause, if the hormones of the patch do not affect you like it did to me, I think the patch is very easy to use and convenient in the sense that it needs changing weekly so you don't have to remember it every day. It also sticks just fine to the skin and does not come off.
I decided to try the Patch as I didn’t think I’d remember the pill. It is so easy to apply and has never fallen off even when swimming. I had a few side effects when I first started like vomiting but after the second week everything was all good. My periods are regular and lighter which is definitely a bonus. Although it has increased my breast size, I don’t believe it to have made me gain considerable weight.
The patch is great if you forget to take the pill. If you have sensitive skin avoid the patch as it can cause skin to blister and ooze liquid, the patch then falls off and skin is left with a red itchy mark than takes about a week to go away. In my case when the patch did fall off I did actually get pregnant, I wasn’t aware because I put a new patch on an the symptoms I had from the patch were the same as pregnancy so it took me 12 weeks to realise I was pregnant. Be careful if the patch falls off as you won’t be protected!!
Good if you forget to take the pill but unsightly and caused me major skin irritation where it was placed. Also people tend to comment or think it's a smoking patch
I had to have my 2nd implant removed after the 2nd year as I started to get heavy irregular periods. The gynae doctor at the hospital recommended trying the combined pill. I work for the ambulance service, and I work all sorts of shifts. Using contraception where I have to take it everyday, at the same time, is not a very easy option for me. Instead I spoke to my colleagues and they recommended the patch. Normally when you use the patch, you're supposed to use it for 3 weeks and then have a week off to have a bleed, like the pill. When the GP prescribed the patch, he told me to use it non-stop to hopefully combat the heavy irregular bleeding. Initially it was wonderful. No bleeding at all, and just a couple of spots where the patch had been. I wore it on the outside of my upper thigh and swapped sides each week. After 2.5 months of taking it continously, I started bleeding again, very lightly. When I next spoke to my gynae doctor, she said that if you are using the patch continously, then you should have 1 week of no patch every 2 months, then back on for another 2 months. She said that if you wear the patch continously, that you will end up bleeding regardless after 2-3 months, and the way to combat this is the 2 month technique described above. Obviously, don't take this advice as right for you, speak to your doctor. But I felt it was good to make people aware of this, as I had no idea, and clearly neither did the person who prescribed the patch for me. Overall, I would 100% recommend the patch. I love it. It suits me very well. I've not had any side effects from it. You can stick it wherever suits you. It's flexible. You don't have to remember it every day. I would recommend trying it, and see if it works for you.
Broke out on a rash within 1 week of use on inner arms, neck, shoulders and chest. Had to take antihistamines to reduce itching, but the rash remained/got worse over time. Had to stop within 10 days as skin utterly ruined.
Extreme daytime fatigue and insomnia/mind racing. Anxiety attacks, breathing issues